Monday, December 6, 2010

No Heroics, Please

If you haven't heard, I had been away in hospital for 15 days with my kidneys shutting down and urine poisoning in my blood. I've gone through transfusions, and dialysis, and now it's a long road home to recovery and getting my kidneys to start working again. I'm as frail as a new born lamb.

I am so grateful for the phone calls, cards, wishes and prayers. It really helped during all the times I was in pain and just wanted to quit and go into that good night. I had to give into the pain and keep on going. Just like we all do.

Raymond Carver wrote a book while he was dying called "No Heroics, Please". I don't think I did anything heroic. Instead I was getting strength from people I know whose stories are so much harder than mine.

You have to keep going. I am so frustrated right now about how fragile I am and how sick I am. I cannot do anything for myself including walking. I'm saddened in my heart to know that this poisoning came from either Seroquel which I was doing a proper taper, or Nexium, a drug I've needed for years since lithium ruined my stomach and digestion. It wasn't from lithium but it will probably be a year before my kidneys are back to functioning at 100 percent.

Internet access is only through my phone and my ability to write is so rusty I want to cry.

I'm not gone. I'm still here. I am blessed. I just have a long road in front of me to get better to heal. I shall write about it as much as I can when I can. It's all baby steps right now. BlogBooster-The most productive way for mobile blogging. BlogBooster is a multi-service blog editor for iPhone, Android, WebOs and your desktop


ETA: The official result from the biopsy ruled out Seroquel and Nexium; it was from lithium.

25 comments:

Mike Golch said...

we are here for you.hugs and prayers.

Lipstick and Latex... said...

Speedy recovery dear friend.
xoxo....

Stephany said...

Glad you're out of the hospital! Report the Seroquel to the FDA medwatch!

anonymousmom said...

hope you make a quick recovery. xoxo

Hope Despite Depression said...

My thoughts and prayers are with you for a quick and as little pain as possible... and here I am today - whining about a stupid COLD...

I was shocked to read that Seroquel and Nexium have caused this to happen to you!!! I too take Nexium - geesh...

I ordered the book "Anatomy of an Epidemic" a few days ago (due to your post regarding it) - I'll be very interested to read what the author has found out and has to say...

I wish for the day we could find safe, but most importantly - EFFECTIVE alternative forms of treatment... they have to be out there somewhere... I will not give up hope...

Hang in there and know you have a lot of people pulling for you!

((HUGS))
Christine

Stephany said...

thanks to Fid for keeping us all updated too!

Get well soon!

Anonymous said...

feel better soon

My Black Fog said...

So sorry to hear you've been going through such a rough time. Sounded horrible.
I had 3 abnormal liver tests since June and I believe its the Seroquel I've been taking in high doses for the past 2 years. My doctor said no, seroquel is safe,... I beg to differ,.... This just reinforces my suspicion.
Anyway, virtual hugs, and heres to a quick recovery (( hugs ))

Wendy McIntosh said...

Susan, we are here for you for the long haul, so take your time - and get well.
News from Washington -
There will be no Nativity Scene in Washington this year! The Supreme Court has ruled that there cannot be a Nativity Scene in the United States ' Capital this Christmas season. This isn't for any religious reason. They simply have not been able to find Three Wise Men in the Nation's Capitol. The search for a Virgin continues. There was no problem, however, finding enough asses to fill the stable.
Wendy - Caleb's Mom

Red Pill Junkie said...

We're very glad to have you back.

Jen Daisybee said...

When you're at the bottom, the only way out is up. I'm so sorry you are going through all this. I am alarmed to hear that Seroquel may be the cause, as I've been on a large dose of it for years (and would love to be off of it!). It's not right or fair that you are having to go through such physical suffering and I hope that you do get better quickly. Lots of people love your blog and are pulling for you!

Stephi said...

Oh Susan...again I am so sorry! Unfortunately I have been out of the loop because the only updates I get about you are from your blog. I am glad to see that you were well enough to write a post- thank you so much for the update.

Please know that I do think about you often- I can't tell you how much reading your blog has inspired and impacted me.

I pray that you will continue to make those baby steps towards recovery. You are stronger then you know

Much love
Stephi
xoxo

sallyo said...

Hope you feel better soon!

Chronic Impending Disaster said...

Hope you get better soon, Susan.

Anonymous said...

I am so glad to hear you are out of the hospital. I am sending many, many gentle hugs for an uncomplicated recovery that is as quick as possible.

Tailwags,
Littlewolf

Mary LA said...

I have worried about you -- please take care and go gently. All my love as always, thanks for your notes.

The Depressed Reader said...

Hi Susan,
I didn't know you were in hospital, I am sorry to hear about your condition, and I hope you recover as quickly as possible.

Susan said...

Susan - I'm glad to hear you are on the mend; thank you for sharing your story...Susan

Anonymous said...

Hey Susan,

I'm sorry to hear that you've been going through all of this, but I'm so glad to see another post from you, showing us all that you're still here. I've been reading your blog for a while now, and it has always given me strength. As a person suffering from depression, I can relate to many aspects of your writing...it has helped immensely in coping with my condition. Please get well soon...

- Rob

Mark p.s.2 said...

Thank goodness you got better. Thank you for the update.

Ana said...

(((((((((SUSAN))))))))))
I'm glad you got out of the hospital.
So, so sad these drugs did it to you. I hope you recover as soon as possible.
Love,
Ana

midnight rainbow said...

So glad you made it through. No matter what the road, you are obviously a survivor, even if you don't feel like one.

Take care of yourself. Just take the time to take care of yourself.

Syd said...

Susan, I am belatedly here to comment. I am very sorry that you have been so sick. Please take care.

Anonymous said...

Hey you, I hope you have a window there because you and I have a date with the moon. It's not the same looking at it without you so get well.

Your know who.

upside down rain said...

prayers to you. . . specialized in nephrology for many years. Lithium will sometimes cause kidney damage that lingers and remains quiet. . .then there is a second insult (? seroquel etc) and the kidneys fall off a cliff. Wishing you a speed recovery...

Related Posts with Thumbnails